Alert archive / Tennessee / Flash Flood Warnings in 2006
Flash Flood Warning 27, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Aug 4, 2006, 3:29 PM CDT for Davidson County, Rutherford County, Williamson County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2006, 3:29 PM CDT (20:29 UTC)
- Expired
- Aug 4, 2006, 5:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Davidson County, TN, Rutherford County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 33 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 368 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1339 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOHX 042032 FFWOHX TNC037-149-187-042230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 329 PM CDT FRI AUG 4 2006 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN DAVIDSON COUNTY IN TENNESSEE NORTHWESTERN RUTHERFORD COUNTY IN TENNESSEE NORTHEASTERN WILLIAMSON COUNTY IN TENNESSEE * UNTIL 530 PM CDT * AT 322 PM CDT...DOPPLER RADAR INDICATED 2 TO 3 INCHES OF RAINFALL IN THE EXTREME SOUTHEAST PORTION OF DAVIDSON COUNTY...THE EXTREME NORTHEAST PORTION OF WILLIAMSON COUNTY AND THE EXTREME NORTHWEST PORTION OF RUTHERFORD COUNTIES. THIS WILL LIKELY CAUSE FLOODING OF ROADWAYS AND LOW AREAS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LA VERGNE AND OAK HILL EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3588 8679 3588 8649 3608 8652 3609 8680 $$ JLM
1 follow-up statement
000 WGUS74 KOHX 042205 FFSOHX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 505 PM CDT FRI AUG 4 2006 TNC037-149-187-042215- WILLIAMSON TN-RUTHERFORD TN-DAVIDSON TN- 505 PM CDT FRI AUG 4 2006 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN DAVIDSON...NORTHWESTERN RUTHERFORD AND NORTHEASTERN WILLIAMSON COUNTIES... THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE NOW MOVED OUT OF THE AREA. LAT...LON 3588 8679 3588 8649 3608 8652 3609 8680 $$ 19
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 11:31 AM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Aug 4, 11:31 AM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1131 AM CDT FRI AUG 4 2006 .UPDATE... MODERATE INSTABILITY HAS DEVELOPED IN WEST CENTRAL AND SOUTHERN MIDDLE TENNESSEE THIS MORNING. FRONTAL BOUNDARY SLOW TO MOVE SOUTH... PRESENTLY POSITIONED IN NORTH MID TN. DRIER AIR KEEPS RAIN CHC LOW NEAR KY BORDER. FURTHER SOUTH...SLUGGISH FRONT AND GROWING INSTABILITY INCREASES TSRM CHC TO LIKELY. SLIGHT TEMPERATURE ADJUSTMENT. NO OTHER CHANGES. && .PREV DISCUSSION... (ISSUED 245 AM CDT FRI AUG 4 2006) DISCUSSION... LATEST ANALYSIS SHOWING WEAK SFC/LL FRONTAL BOUNDARY JUST NORTHWEST OF THE FORECAST AREA THIS MORNING. ALOFT...VERY WEAK TROUGH AXIS UNDERCUTTING STRONG RIDGE CURRENTLY MOVING INTO THE OH RIVER VALLEY. BAND OF DEEPER MOISTURE SHOWING UP IN IMMEDIATE VICINITY OF FRONTAL BOUNDARY WORKING WITH THESE FEATURES...PLUS DECENT INSTABILITY IN PLACE ACROSS THE MID-SOUTH. COMBINATION SO FAR RESULTING IN SMALL AREA OF SHOWER/TSTORM ACTIVITY MOVING INTO THE NORTHWEST CWA CORNER. SFC/LL FRONTAL BOUNDARY EXPECTED TO PUSH ACROSS AND SOUTH OF THE CWA TODAY...AS WEAK TROUGH AXES ALOFT PUSH JUST TO THE EAST AND FAIRLY STRONG LL HIGH MOVES INTO THE GREAT LAKES/OH VALLEY REGION. BAND OF DEEPER MOISTURE WILL REMAIN ACROSS THE CWA MOST OF THE DAY ALTHOUGH THE UVV FIELDS REALLY WEAKEN IN THE AFTERNOON. SUSPECT WITH TEMPS AGAIN GETTING QUITE WARM AND THESE FEATURES IN PLAY...SCATTERED THUNDERSTORMS WILL DEVELOP AREA-WIDE. ALTHOUGH THE SFC FRONT WILL BE SOUTH BY THIS EVENING...H8 BOUNDARY STILL LAGGING BACK NEAR THE PLATEAU/SOUTH. MOST CONVECTION WILL BE OUT OF THE CWA EARLY BUT A STORM OR TWO SEEMINGLY STILL POSSIBLE IN NAMED AREAS INTO 03-04Z. LL BOUNDARY STALLS TO THE SOUTH ON SATURDAY BUT A WEAK LL TROUGH AXIS REACHES BACK UP ACROSS THE MID-SOUTH LATER IN THE DAY. AFTER A VERY BRIEF SEMI-DRIER PERIOD...MODERATE MOISTURE WILL SPREAD BACK ACROSS THE PLATEAU SATURDAY AFTERNOON AND WORK FURTHER WEST SATURDAY NIGHT AND SUNDAY. SMALL POPS WIL BE NEEDED SOUTH AND EAST SATURDAY/SATURDAY NIGHT...WITH SLIGHT CHANCE POPS AREA-WIDE ON SUNDAY. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 04/04
Hazardous weather outlook, Aug 4, 1:30 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 130 PM CDT FRI AUG 4 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-051030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 132 PM CDT FRI AUG 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT TEMPERATURES IN THE 90S WILL MAKE FOR MORE HOT AND HUMID CONDITIONS ACROSS THE MID STATE TODAY. SOUTH MIDDLE TENNESSEE WILL SEE THUNDERSTORMS THIS AFTERNOON AS A FRONT PUSHES IN...WITH RAINFALL EXCEEDING TWO INCHES IN SOUTHWEST MIDDLE TENNESSEE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED. 04
In the hours before
Special weather statement, Aug 4, 1:19 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 119 PM CDT FRI AUG 4 2006 TNZ056>058-060-061-041915- HICKMAN-LEWIS-MARSHALL-MAURY-PERRY- 119 PM CDT FRI AUG 4 2006 ...STRONG THUNDERSTORMS WERE AFFECTING HICKMAN...LEWIS...MARSHALL... MAURY AND PERRY COUNTIES... AT 116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTH MARSHALL COUNTY TO PERRY COUNTY...MOVING EAST AT 20 MPH. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS AS WELL AS HEAVY RAINFALL. JLM
Local storm report, Aug 4, 2:39 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
239 PM CDT FRI AUG 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG COLLINWOOD 35.18N 87.74W
08/04/2006 WAYNE TN EMERGENCY MNGR
GUST FRONT AHEAD OF THUNDERSTORM COMPLEX BLEW DOWN A FEW
TREES IN NORTHERN AND SOUTHERN END OF WAYNE COUNTY,
INCLUDING COLLINWOOD.
&&
ORCHANIANSpecial weather statement, Aug 4, 2:56 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 256 PM CDT FRI AUG 4 2006 TNZ027-062-042030- DAVIDSON-RUTHERFORD- 256 PM CDT FRI AUG 4 2006 A CLUSTER OF STRONG THUNDERSTORMS WAS OBSERVED BY DOPPLER RADAR OVER SOUTHEAST DAVIDSON COUNTY...IN THE ANTIOCH AREA...AND ALSO OVER THE NORTHERN HALF OF RUTHERFORD COUNTY AT 2:53 PM. THESE THUNDERSTORMS CONTAIN SMALL HAIL...GUSTY WINDS OF ABOUT 40 MPH AND TORRENTIAL DOWNPOURS. EXPECT SHALLOW ROOTED TREES TO BE BLOWN OVER AND SIGNIFICANT PONDING OF WATER ON ROADWAYS. THESE THUNDERSTORMS WILL AFFECT THE NORTHERN HALF OF RUTHERFORD COUNTY THROUGH 3:30 PM. THE THUNDERSTORMS WERE MOVING SOUTHEAST AT 15 MPH. MOTORISTS SHOULD USE EXTRA CARE ON WET ROADWAYS TO AVOID HYDROPLANING. END/ORCHANIAN
Special weather statement, Aug 4, 3:12 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 312 PM CDT FRI AUG 4 2006 TNZ063-042045- CANNON- 312 PM CDT FRI AUG 4 2006 A CLUSTER OF STRONG THUNDERSTORMS WAS ENTERING WEST CENTRAL CANNON COUNTY AT 3:05 PM. THIS THUNDERSTORM WILL CONTAIN SMALL HAIL...GUSTY WINDS OF ABOUT 40 MPH AND TORRENTIAL DOWNPOURS. EXPECT SHALLOW ROOTED TREES TO BE BLOWN OVER AND SIGNIFICANT PONDING OF WATER ON ROADWAYS. THESE THUNDERSTORMS WILL AFFECT THE SOUTHERN PART OF CANNON COUNTY THROUGH 3:45 PM. THE THUNDERSTORMS WERE MOVING SOUTHEAST AT 15 MPH. MOTORISTS SHOULD USE EXTRA CARE ON WET ROADWAYS TO AVOID HYDROPLANING. END/ORCHANIAN
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 12:49 PM CDT | Flash Flood Warning | OHX | Hickman, Humphreys, Maury, Perry, Williamson | 116 min |
| Aug 4, 3:21 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, Warren | 24 min |
Nearby
Flash Flood Warnings in Tennessee, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.